View Full Version : No Effect from Daytrana?


Da' Ricker
11-19-07, 07:59 PM
Hi Everyone:

I was put on Vyvanse (70 mg) last week and it worked wonderfully (attentive, productive, etc.). However it had some downsides that concerned my psychiatrist (euphoria, talkativeness, excited). He consequently confiscated those pills and put me on the patch.

Today was my first day on Daytrana (20mg). Suffice it to say the effect has been completely opposite of that which I experienced on Vyvanse. That is to say, it had no effect at all (other than giving me the cotton mouth feeling).

Has anybody else experienced this sort of scenario?

FYI, I'm 34 and this is my first experience with taking prescriptions of any kind.

Thanks in advance for your help.

JR1973
11-29-07, 08:33 PM
So, let me get this straight and correct me if I'm wrong here

1. Your doctor started you off from square one with 70mg Vyvanse with no titration? Strike #1 against your doctor

2. Your doctor freaked out about you explaining feelings of euphoria after taking a relatively high dosage of amphetamine and then had the balls to 'confiscate' your meds? Strike #2 against your doctor

3. Your doctor switched you over to Daytrana, 20mg patches with no titration whatsoever? Strike #3 against your doctor

My thoughts: you are supposed to start with a particular class of med, either methylphenidate or amphetamine, then starting at a low dose and go up every couple of weeks.
For Vyvanse this usually means starting at 30mg then to 50mg then to 70mg. If 70 doesn't cut it then combining pills to tweak dosage is required.
Daytrana is a love it or hate it method of delivery. Slow but constant until removal of the patch.

Now for the most important thing. Fire your doctor (seriously). This doctor had no right to 'confiscate' a medication from you and by doing so has probably broken the law (maybe medical ethics and/or DEA diversion control since now this doctor is walking around with CII meds illegally).
Short term euphoria is almost the norm when starting a med or increasing dosage. It's different if you end up popping pills to constantly chase that feeling (addiction). Report the quack to the AMA. This doctor doesn't know crap about ADD or how to properly treat the condition.

Here are some good websites for you. Look them over, print out information, show your doctor, fire your doctor, then get a better one pronto (you don't need to see a psychiatrist for treatment of ADD. Neurologists can handle this stuff too and are easier to see (less insurance hassles since my shrinks don't take insurance or you have to jump through hoops).

http://www.askdrjones.com/category/adhd/

http://www.drbriandoyle.com/

http://adultadd.info/

Good luck,
JR